Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 5, 2016, 5:57 PM CDT for Lowndes County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 5, 2016, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 37 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
495
WWUS84 KJAN 052257
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SUN JUN 5 2016
MSZ031-052330-
LOWNDES-
557 PM CDT SUN JUN 5 2016
...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
NORTHERN LOWNDES COUNTY...
AT 555 PM CDT...THUNDERSTORMS WERE CLUSTERED NEAR COLUMBUS AFB...
MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...COLUMBUS AFB...CALEDONIA...KOLOLA SPRINGS AND STEENS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3347 8828 3347 8859 3352 8856 3355 8853
3353 8849 3353 8847 3356 8850 3356 8849
3358 8849 3360 8847 3362 8851 3366 8848
3368 8842 3367 8842 3372 8827 3363 8826
TIME...MOT...LOC 2255Z 258DEG 4KT 3359 8844
$$
CMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:39 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 3:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 339 PM CDT SUN JUN 5 2016 .SHORT TERM...Tonight through Monday night...Convection has been slower to develop today, but has stepped up a bit along the frontal boundary in the last couple of hours. Have also had a few reports of cold air funnels near the frontal interface in the Delta today. Frontal boundary has been about stationary today as mid/upper support that was responsible for bringing the front south has shifted east resulting in increasingly parallel flow over the front. A secondary bit of energy does appear to drop south in the northwest flow over the MS valley by Tuesday to finally give the boundary a push through the area and to squash the persistent cold core low/shear axis over TX. In the meantime, expect two areas of convection to dominate over the CWA tonight and Monday. The main area will be along the frontal boundary where convergence of the diurnally destabilized air will be greatest. Slow movement of the boundary and proximity of mid level deformation zone should allow for some training possibilities and slow cell movement and with PWs around 1.75, locally heavy rainfall will be possible. The second area of concern will be over the south in closer proximity to the warm advection pattern of the retreating cold core low over south TX. Slightly better lapse rates and lift in those areas may allow for a better coverage of convection. .LONG TERM...Wednesday through Saturday...The GFS, Euro, Canadian and ensembles continue to be in general agreement with the upper pattern. As we push through the rest of the work week upper ridging will build across the region from the plains. The surface front will become stationary across the Gulf coast and then dissipate. Pwats across the cwa will drop to below one inch during the week. The drier air may be aided by some dry slotting from an area of low pressure that will cross Florida. As we move into the weekend, models show low level return flow will develop across the region as pwats increase to around 1.8 inches across the south. There will be enough moisture transport for some isolated convection across the west and south on Saturday. As far as temps are concerned, expect a gradual warming trend during the work week into Saturday. Temps will rise from mainly the 80s to the lower 90s by Friday and Saturday. Nightly lows will start in the 60s for Monday night and Tuesday night before temps gradually rise to the upper 60s and lower 70s by Friday night and Saturday night. Thus temps will push above normal by the end of the period. Some guidance tried to bring in some mid to upper 50s early in the period which seemed to be a little cool. Models try to hint that rain chances will increase from Sunday into the early part of the following work week as pwats increase to around 2 inches. /17/26/ && .AVIATION...A line of shra/tsra were noted on radar at 1900Z along a stalled cold front from just nw of GWO to just se of GLH and to sw of MLU. This will maintain at least vcty tsra of GLH-GWO this aftn and MVFR/IFR conds at times. Elsewhere, VFR conds will prevail but flight categories could briefly be reduced to MVFR/IFR status in areas of sct convection occurs. Convection will begin to dissipate after sunset. The cold front will dissipate tonight as it drifts a little farther south. Cigs will again lower to MVFR/IFR category around 12z before improving to VFR conds areawide after 16z MON. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 87 67 90 / 41 37 13 8 Meridian 70 87 66 90 / 52 53 22 9 Vicksburg 70 88 65 89 / 30 28 14 7 Hattiesburg 71 89 70 93 / 46 53 35 5 Natchez 70 88 68 86 / 36 25 20 2 Greenville 68 87 66 87 / 16 12 7 7 Greenwood 68 86 65 87 / 27 24 8 8 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 5, 2:07 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT SUN JUN 5 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 207 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 5, 5:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT SUN JUN 5 2016
MSZ030-052300-
CLAY-
529 PM CDT SUN JUN 5 2016
...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
SOUTHEASTERN CLAY COUNTY...
AT 527 PM CDT...THUNDERSTORMS WERE CLUSTERED NEAR WEST POINT.
THE STORMS ARE NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
WEST POINT AND TIBBEE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3359 8848 3351 8865 3353 8867 3356 8867
3356 8870 3360 8873 3368 8860 3368 8853
3366 8851 3365 8851 3364 8850 3362 8851
3360 8847
TIME...MOT...LOC 2227Z 236DEG 4KT 3359 8864
CMESpecial weather statement, Jun 5, 5:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SUN JUN 5 2016
MSZ031-052330-
LOWNDES-
557 PM CDT SUN JUN 5 2016
...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
NORTHERN LOWNDES COUNTY...
AT 555 PM CDT...THUNDERSTORMS WERE CLUSTERED NEAR COLUMBUS AFB...
MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...COLUMBUS AFB...CALEDONIA...KOLOLA SPRINGS AND STEENS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3347 8828 3347 8859 3352 8856 3355 8853
3353 8849 3353 8847 3356 8850 3356 8849
3358 8849 3360 8847 3362 8851 3366 8848
3368 8842 3367 8842 3372 8827 3363 8826
TIME...MOT...LOC 2255Z 258DEG 4KT 3359 8844
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:42 PM CDT | Special Weather Statement | JAN | Jones | 33 min |
| Jun 5, 5:29 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.